Tags

Type your tag names separated by a space and hit enter

[Subacute cutaneous lupus erythematosus induced by terbinafine].
Harefuah. 2006 Jul; 145(7):480-2, 552.H

Abstract

BACKGROUND

The onset of subacute cutaneous lupus erythematosus (SCLE) may be associated with the administration of a variety of drugs. Terbinafine, an oral antifungal agent, which rarely causes cutaneous eruptions, has been implicated as the cause or exacerbation of cutaneous lupus erythematosus in several patients.

CASE

A 59-year-old man had received oral terbinafine for onychomycosis. The patient had a history of SCLE, which was in complete remission during the last 5 years. A month after initiating treatment with terbinafine the patient developed SCLE, which was diagnosed clinically and by histology. He had typical papulosquamous lesions. Immunological studies showed elevated titers of anti-nuclear antibodies. Following discontinuation of terbinafine therapy and under the treatment of systemic and topical steroids, a slow resolution of the eruption was noted over several weeks.

CONCLUSIONS

This report, along with previous cases described, suggests the association between terbinafine therapy and the onset or exacerbation of SCLE often occurring in a patient with history of systemic lupus erythematosus or SCLE.

Authors+Show Affiliations

Department of Dermatology, Rabin Medical Center, Petah Tikva, Israel. amitay2@zahav.net.ilNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

heb

PubMed ID

16900733

Citation

Amitay-Layish, Iris, et al. "[Subacute Cutaneous Lupus Erythematosus Induced By Terbinafine]." Harefuah, vol. 145, no. 7, 2006, pp. 480-2, 552.
Amitay-Layish I, Feuerman H, David M. [Subacute cutaneous lupus erythematosus induced by terbinafine]. Harefuah. 2006;145(7):480-2, 552.
Amitay-Layish, I., Feuerman, H., & David, M. (2006). [Subacute cutaneous lupus erythematosus induced by terbinafine]. Harefuah, 145(7), 480-2, 552.
Amitay-Layish I, Feuerman H, David M. [Subacute Cutaneous Lupus Erythematosus Induced By Terbinafine]. Harefuah. 2006;145(7):480-2, 552. PubMed PMID: 16900733.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Subacute cutaneous lupus erythematosus induced by terbinafine]. AU - Amitay-Layish,Iris, AU - Feuerman,Hana, AU - David,Michael, PY - 2006/8/12/pubmed PY - 2006/9/12/medline PY - 2006/8/12/entrez SP - 480-2, 552 JF - Harefuah JO - Harefuah VL - 145 IS - 7 N2 - BACKGROUND: The onset of subacute cutaneous lupus erythematosus (SCLE) may be associated with the administration of a variety of drugs. Terbinafine, an oral antifungal agent, which rarely causes cutaneous eruptions, has been implicated as the cause or exacerbation of cutaneous lupus erythematosus in several patients. CASE: A 59-year-old man had received oral terbinafine for onychomycosis. The patient had a history of SCLE, which was in complete remission during the last 5 years. A month after initiating treatment with terbinafine the patient developed SCLE, which was diagnosed clinically and by histology. He had typical papulosquamous lesions. Immunological studies showed elevated titers of anti-nuclear antibodies. Following discontinuation of terbinafine therapy and under the treatment of systemic and topical steroids, a slow resolution of the eruption was noted over several weeks. CONCLUSIONS: This report, along with previous cases described, suggests the association between terbinafine therapy and the onset or exacerbation of SCLE often occurring in a patient with history of systemic lupus erythematosus or SCLE. SN - 0017-7768 UR - https://www.unboundmedicine.com/medline/citation/16900733/[Subacute_cutaneous_lupus_erythematosus_induced_by_terbinafine]_ DB - PRIME DP - Unbound Medicine ER -